14 Mar All You Need To Know About Morphine Addiction
Morphine is a pain killer prescribed by doctors to treat intense pain. It comes in pills, liquid, and can be injected. Morphine is known to be highly addictive. It is made from opium which comes from poppies and is what is called an opiate drug.
Opiate drugs are all very addictive and dangerous to take recreationally. Seventy percent of all drug overdoses in the United States are due to opiate drug use.
Some of the most used illegal drugs you can find on the street are derived from opiates as well. They are meant to mimic morphine. They include heroin and fentanyl. Many people with morphine addictions end up turning to these drugs if they can’t get to morphine.
Symptoms Of Morphine Addiction
People can become addicted to morphine so quickly that they don’t even realize. That is one of the problems with this drug. If people don’t even realize they’re addicted, it can escalate quickly. If you are addicted to morphine many symptoms appear to make it obvious.
Symptoms of morphine addiction include:
– Breathing difficulties
– Circulation problems
– Confusion and slowed thinking processes
– Equilibrium problems
– Frequent drowsiness
– Itchy skin
– Low blood pressure
– Nausea and occasional vomiting
– Problems urinating
– Stomach problems
– Sleep apnea
Tolerance builds up quickly in the body. Tolerance is when the body gets used to the drug and needs more and more of it to feel the full effects. Over time this leads to addicts taking dangerous doses of the drug that can end up being fatal.
Once addiction gets more intense there are behavioral symptoms to look out for.
Behavioral symptoms of morphine addiction include:
– The appearance of needle marks and bruising
– Begging, borrowing, or stealing morphine, or the money to purchase it
– Doctor shopping, or faking illness or injury to get additional morphine prescriptions
– Inability to concentrate and focus
– Purchasing black market morphine (or other opiates) to supplement legally obtained supplies
– Loss of interest in personal hygiene
– Secretive behavior, isolation from family and friends
Signs Of A Morphine Overdose
If you continue to use morphine regularly it can become easier and easier to overdose. This is because of tolerance, which was explained earlier. If you keep taking higher and higher doses of morphine, it can be almost too easy to take too much and overdose.
Symptoms of a morphine overdose include:
– Cardiac symptoms
– Confusion and disorientation
– Cold, clammy skin
– Constricted pupils
– Dangerously low blood pressure and a weak pulse
– Extreme dizziness
– Loss of consciousness
– Loss of normal muscle tension
– Overwhelming drowsiness, to the point of unresponsiveness
– Shallow breathing and respiratory distress
When consciousness is lost after a morphine overdose, that means it is probably too late to get help. That’s because opiates cause slow breathing and low heart rates and blood pressure. This can lead to the heart-stopping or even breathing stopping.